Alert archive / Ohio / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 256, NWS Northern Indiana

October 21, 1998Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Oct 21, 1998, 12:46 PM EDT for Fulton County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 1998, 12:46 PM EDT (16:46 UTC)
Expired
Oct 21, 1998, 1:35 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Fulton County, OH

The radar

The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 1998-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 1998-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS53 KIWX 211647 RRA
SVRFWA
OHC051-211735-

BULLETIN- EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1146 AM EST WED OCT 21 1998

THE NATIONAL WEATHER SERVICE IN NORTHERN INDI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN NORTHWESTERN OHIO

* UNTIL 135 PM EDT (1235 PM EST)

* AT 1245 PM EDT... DOPPLER RADAR AT NORTH WEBSTER INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF WAUSEON OR IN THE
  VICINITY OF FAYETTE... MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  FAYETTE
  ARCHBOLD
  WAUSEON
  DELTA

ONE INCH HAIL WAS REPORTED WITH THIS STORM. SEEK SHELTER
IMMEDIATELY.

JAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 10:30 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 21, 10:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 AM EST WED OCT 21 1998

SHWRS AND ISOLD TSTMS MOVING ACROSS SRN LWR MI AND INTO NW IND
THIS MRNG ALG SFC TROF ASSOCD WITH STG UPR LVL S/W. ANOTHER AREA
OF SHWRS WAS MVG ACRS SRN PTN CWA AS WELL.

MID LVL CLDS SLOW TO SPREAD ACRS NE IN AND NW OH BUT WILL INCREASE
AS DAY GOES ON. CURRENT FCSTS FOR IN/MI LOOK GOOD... MAY MNTN ISOLD
TSTMS ALG NRN TIER OF IN COUNTIES AND ACRS SRN TIER OF MI FOR
REMAINDER OF MRNG ALG AND AHEAD OF SFC TROF... OTRW NO NEED FOR
ZONE UPDATES.

JAH

Nearby

Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.